Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 189, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 12:53 PM CDT for Mayes County, Rogers County, Tulsa County, Oklahoma. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2006, 12:53 PM CDT (17:53 UTC)
- Expired
- Apr 24, 2006, 2:15 PM CDT
- In force
- 82 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Mayes County, OK, Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 10 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 24, 12:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:45 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 24, 11:45 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1145 AM CDT MON APR 24 2006 .MESOSCALE UPDATE... HAIL PRODUCERS ALONG THE NORTHEAST OKLAHOMA BORDER HAVE SHOWN A TENDENCY TO MOVE/PROPAGATE MORE SOUTH DURING THE LAST 30 MINUTES. NORTHERN TIER COUNTIES DOWN TO ABOUT STATE HIGHWAY 412 AT RISK DURING THE NEXT COUPLE OF HOURS. EXPECT TRANSITION ELEVATED STORMS TO MORE SURFACE BASED DURING THE MID - LATE AFTERNOON. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 8:44 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 844 AM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 844 AM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... ELEVATED STORMS IN NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS WILL EFFECT PARTS OF NORTHEAST OKLAHOMA. WITH LARGE ELEVATED INSTABILITY LARGE HAIL WILL BE POSSIBLE ACROSS A GOOD PART OF NORTHEAST OKLAHOMA THIS MORNING. MEANWHILE...A COLD FRONT WILL MAKE ITS WAY SOUTHEAST TOWARD THE AREA. STORMS COULD FORM AGAIN LATE THIS AFTERNOON AND INITIALLY EFFECT NORTHEAST OKLAHOMA BEFORE SPREADING ACROSS THE REST OF THE AREA BEFORE THE NIGHT IS THROUGH. ENOUGH SHEAR AND INSTABILITY WILL BE PRESENT FOR ISOLATED SUPERCELLS...ESPECIALLY ACROSS NORTHEAST OKAHOMA AND DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WILL BE POSSIBLE ACROSS THE WHOLE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL LAST INTO TUESDAY...BUT WILL COME FROM AN END FROM NORTHWEST TO SOUTHEAST AS THE COLD FRONT MOVES AWAY FROM EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HIGH PRESSURE WILL DOMINATE THE WEATHER WEDNESDAY AND THURSDAY. THE COMBINATION OF A COLD FRONT COMING FROM THE NORTH AND A UPPER LEVEL SYSTEM MOVING NORTHEAST FROM THE SOUTHWEST WILL BRING THUNDERSTORM CHANCES BACK TO THE AREA LATE IN THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 24, 10:22 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 5 N PAWNEE 36.41N 96.80W
04/24/2006 E1.00 INCH PAWNEE OK PUBLIC
&&
NMKLocal storm report, Apr 24, 11:38 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1138 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL KETCHUM 36.52N 95.02W
04/24/2006 E0.75 INCH CRAIG OK EMERGENCY MNGR
0630 AM HAIL SPAVINAW 36.39N 95.05W
04/24/2006 E0.75 INCH MAYES OK LAW ENFORCEMENT
&&
NMKLocal storm report, Apr 24, 12:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1211 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL COPAN 36.90N 95.93W
04/24/2006 E0.75 INCH WASHINGTON OK PUBLIC
1159 AM HAIL 4 W BARTLESVILLE 36.75N 96.05W
04/24/2006 E0.88 INCH OSAGE OK PUBLIC
1205 PM HAIL 5 W PAWNEE 36.34N 96.89W
04/24/2006 E0.88 INCH PAWNEE OK PUBLIC
WINDS ALSO ESTIMATED AT 50 TO 60 MPH.
&&
NMKLocal storm report, Apr 24, 12:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG HULAH 36.93N 96.04W
04/24/2006 OSAGE OK COUNTY OFFICIAL
TWO TREES BLOWN OVER...MANY LIMBS BROKEN. EST WIND GUSTS
OF 65 TO 70 MPH.
&&
SAALocal storm report, Apr 24, 12:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL PAWNEE 36.34N 96.80W
04/24/2006 E0.75 INCH PAWNEE OK PUBLIC
&&
SAALocal storm report, Apr 24, 12:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL DELAWARE 36.78N 95.64W
04/24/2006 E1.50 INCH NOWATA OK PUBLIC
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 38 min |
| Apr 24, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 45 min |
| Apr 24, 6:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 34 min |
| Apr 24, 6:40 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| Apr 24, 8:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Apr 24, 9:25 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 42 min |
| Apr 24, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 24, 11:21 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 54 min |
| Apr 24, 11:33 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 57 min |
| Apr 24, 12:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 29 min |
| Apr 24, 12:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 61 min |
| Apr 24, 12:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 58 min |
| Apr 24, 1:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Apr 24, 1:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware | 65 min |
| Apr 24, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 36 min |
| Apr 24, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 60 min |
| Apr 24, 2:13 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 50 min |
| Apr 24, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 59 min |
| Apr 24, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 49 min |
| Apr 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 70 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 79 min |
| Apr 24, 6:38 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| Apr 24, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 76 min |
| Apr 24, 1:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 30 min |
| Apr 24, 1:58 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 47 min |
| Apr 24, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 66 min |
| Apr 24, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 54 min |
| Apr 24, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.